Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2012, 10:43 PM EDT for Gordon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 14, 2012, 11:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS82 KFFC 150243 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 PM EDT SAT JUL 14 2012 GAZ005-012-013-020-021-150315- 1043 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN PICKENS...MURRAY...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 1115 PM EDT... AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTH AT 15 MPH. WIND GUSTS OF 40 MPH AND HEAVY DOWNPOURS ARE LIKELY AS THESE STORMS MOVE ACROSS PICKENS...MURRAY...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE ARROWHEAD...WHITE...PINE LOG...FUNKHOUSER...FOLSOM... FAIRMOUNT...SONORAVILLE...RANGER...OAKMAN ...REDBUD...AUDUBON AND CARTERS. && LAT...LON 3458 8493 3465 8468 3409 8450 3409 8477 TIME...MOT...LOC 0243Z 163DEG 11KT 3443 8473 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 9:37 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 14, 9:37 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 937 PM EDT SAT JUL 14 2012 .UPDATE... HAVE MADE SEVERAL MINOR TWEAKS TO VARIOUS GRIDS TO ACCOUNT FOR CURRENT TRENDS...BUT BIGGEST CHANGE IS TO REDUCE POPS AND SKY GRIDS FOR MOST OF THE AREA AND TO ADD PATCHY FOG IN THE MORNING. TEMPS RUNNING WARMER THAN FORECAST FOR THE MOST PART BUT IT SHOULD START CATCHING UP SOON. OTHERWISE...NO MAJOR CHANGES TO THE GRIDS. UPDATED ZONES WILL BE OUT SHORTLY. TDP && .PREV DISCUSSION... /ISSUED 806 PM EDT SAT JUL 14 2012/ PREV DISCUSSION... /ISSUED 318 PM EDT SAT JUL 14 2012/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS SCATTERED TO NUMEROUS CLOUDS ACROSS THE STATE ROTATING UNDER THE HIGH PRESSURE RIDGE BUILDING IN FROM THE ATLANTIC. FORECAST MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM WITH SHOWING A HIGH PRESSURE RIDGE BUILDING IN ACROSS THE EASTERN SEABOARD. THIS RIDGE WILL KEEP NORTH AND CENTRAL GA UNDER MOIST EAST TO SOUTHEASTERLY FLOW WITH DIURNALLY DRIVEN CONVECTION. THIS RIDGE SHOULD HELP IN SUPPRESSING AFTERNOON THUNDERSTORMS... BUT WITH CAPES EXPECTED NEAR 3500 J/KG AND LI'S IN THE -3 TO -4 RANGE... WOULD NOT BE SURPRISED TO SEE AN ISOLATED SEVERE STORM OR TWO. THE MODELS ARE SHOWING THINGS DRYING OUT A BIT OVER THE NEXT 36-48 HOURS BUT NOT TOO SURE ABOUT THIS AS 12Z SOUNDING IS STILL VERY MOIST AND PW'S STAY IN THE 1.5 TO 1.8 INCH RANGE THROUGH MONDAY MORNING. WITH THIS BEING SAID... ANY STORMS THAT DEVELOP SHOULD DROP A LOT OF RAIN IN A SHORT PERIOD OF TIME. WILL NEED TO WATCH FOR ISOLATED AREAS OF FLOODING. TEMPS WILL STAY RIGHT AT OR SLIGHTLY ABOVE SEASONAL NORMS. 01 LONG TERM /MONDAY THROUGH SATURDAY/... NO MAJOR CHANGES ANTICIPATED FOR THE EXTENDED AS GFS AND ECMWF ARE NOW IN MUCH BETTER AGREEMENT... WITH BOTH SHOWING A WEAKNESS IN THE UPPER RIDGE SETTLING OVER THE STATE BY LATE MONDAY AND PERSISTING THROUGH THE WORK WEEK... AND A WEAK FRONTAL BOUNDARY SAGGING INTO THE STATE BY FRIDAY. THEREFORE... WILL HOLD ONTO AT LEAST A 30-40 PERCENT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. 39 PREV LONG TERM DISCUSSION... /ISSUED 258 AM EDT SAT JUL 14 2012/ LONG TERM /MONDAY THROUGH FRIDAY/... THERE ARE SOME DIFFERENCES BETWEEN THE ECMWF AND THE GFS. HOWEVER BOTH ARE SHOWING A NEARLY CLIMO FORECAST WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING...BUT CANT RULE OUT AN ISOLATED THUNDERSTORMS AFTER MIDNIGHT. MODELS DO TRY TO BRING A SHORT WAVE INTO THE CWA...HOW FAR IT WILL PUSH THE ASSOCIATED COLD FRONT VARIES...BUT THIS TIME OF YEAR MOST DO NOT MAKE IT VERY FAR AND WILL GO MORE ALONG THE LINES WITH THE GFS AND HOLD ANY COLD FRONT/SURFACE TROUGH ACROSS NORTH GEORGIA. THIS WILL INCREASE POPS ON THURSDAY AND FRIDAY. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. 17 AVIATION... 00Z UPDATE... ISOLATED TO SCATTERED CONVECTION WILL CONTINUE FOR ANOTHER COUPLE OF HOURS THIS EVENING...THEN VFR THROUGH ABOUT 08-10Z WHEN MVFR CIGS WILL DEVELOP...LOWERING TO IFR 10-12Z. EXCEPTION MIGHT BE CSG AND MCN BUT HAVE KEPT IFR IN THEIR TAFS FOR THE TIME BEING. MIGHT SEE SOME MVFR FOG AS WELL. CIGS LIFT MID-MORNING. KEPT TEND OF PROB30 SUNDAY AFTERNOON FOR ANOTHER ROUND OF ISOLATED CONVECTION...BUT EXPECT COVERAGE TO BE EVEN LESS ON SUNDAY THAN IT HAS BEEN TODAY. GENERALLY SOUTHEAST WINDS THROUGH THE PERIOD. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON CONVECTION IMPACTING ATL TODAY AND SUNDAY AFTERNOON. HIGH ON MVFR AND IFR CIGS DEVELOPING...MEDIUM ON TIMING. HIGH ON WINDS...EXCEPT NEAR CONVECTION. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 70 94 / 60 30 10 30 ATLANTA 71 89 73 91 / 40 30 10 30 BLAIRSVILLE 67 86 66 85 / 30 30 20 40 CARTERSVILLE 71 89 68 92 / 40 30 20 30 COLUMBUS 73 92 72 94 / 30 20 10 30 GAINESVILLE 70 89 71 90 / 40 30 20 30 MACON 71 92 71 94 / 30 20 10 30 ROME 72 93 70 94 / 30 30 20 40 PEACHTREE CITY 69 90 68 92 / 60 20 10 30 VIDALIA 72 93 72 93 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 11:30 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SAT JUL 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATER CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE FROM NOON UNTIL MIDNIGHT...AND DEVELOPMENT COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA TODAY. .DISCUSSION... CAPES WILL INCREASE INTO THE 2000 TO 3000 RANGE BY MID AFTERNOON. THIS WILL BE SUFFICIENT FOR ISOLATED PULSE SEVERE STORM DEVELOPMENT. HEAVY RAIN WILL ALSO BE A THREAT WITH K INDEX VALUES IN THE MID AND UPPER 30S. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...LOCALIZED FLOODING OF STREETS...AND SMALL STREAMS IS POSSIBLE THIS AFTERNOON AND EVENING DUE TO SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 14, 6:20 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT SAT JUL 14 2012 GAZ092-093-104-105-142245- 620 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER... SCHLEY...MACON AND DOOLY COUNTIES UNTIL 645 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CLEARVIEW...MOVING NORTHWEST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER... SCHLEY...MACON AND DOOLY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTEZUMA...CLEARVIEW... OGLETHORPE...WHITEWATER STATE PARK...BARTLETT AND FOUNTAINVILLE. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3223 8425 3246 8399 3221 8393 3216 8398 TIME...MOT...LOC 2220Z 130DEG 21KT 3221 8401
Special weather statement, Jul 14, 7:15 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT SAT JUL 14 2012
GAZ069-079>081-142345-
715 PM EDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...UPSON...
TAYLOR AND CRAWFORD COUNTIES UNTIL 745 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARSONVILLE...MOVING NORTHWEST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT...
UPSON...TAYLOR AND CRAWFORD COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESLEY CHURCH...
FICKLING MILL...SALEM...PRATTSBURG...CARSONVILLE...LOGTOWN...BIG
LAZER CREEK WMA...REDBONE CROSSROADS...ROWLAND...THOMASTON...PLEASANT
HILL...HANNAHS MILL...SPREWELL BLUFF STATE PARK...THE ROCK AND
SUNNYSIDE.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3288 8451 3291 8451 3292 8453 3300 8441
3299 8438 3299 8430 3300 8430 3299 8429
3299 8417 3266 8410 3260 8427 3284 8458
TIME...MOT...LOC 2315Z 151DEG 34KT 3270 8426Special weather statement, Jul 14, 8:43 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 843 PM EDT SAT JUL 14 2012 GAZ055-057-150115- 843 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN HENRY AND CLAYTON COUNTIES UNTIL 915 PM EDT... AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BONANZA...MOVING NORTH AT 10 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY AND CLAYTON COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ATLANTA MOTOR SPEEDWAY...HAMPTON...LOVEJOY... BONANZA...IRONDALE...LAKE SPIVEY...JONESBORO...LAKE CITY...MORROW AND RIVERDALE. && LAT...LON 3357 8444 3362 8432 3341 8420 3337 8432 TIME...MOT...LOC 0043Z 158DEG 9KT 3347 8434
Special weather statement, Jul 14, 9:37 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT SAT JUL 14 2012
GAZ012-020-021-031-032-150200-
937 PM EDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES UNTIL 1000
PM EDT...
AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE...MOVING NORTH AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PAULDING...BARTOW...CHEROKEE...COBB AND GORDON COUNTIES THROUGH 1000
PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ACWORTH...
SUTALLEE...KELLOGG CREEK...HOBGOOD PARK...LITTLE RIVER LANDING...
BRIDGEMILL...EMERSON...GEORGE WASHINGTON CARVER STATE PARK...RED TOP
MOUNTAIN STATE PARK...CARTERSVILLE...OAK GROVE...CASSVILLE...WHITE...
PINE LOG AND FUNKHOUSER.
&&
LAT...LON 3400 8476 3439 8499 3445 8508 3453 8474
3396 8442 3376 8457
TIME...MOT...LOC 0137Z 171DEG 6KT 3424 8474Special weather statement, Jul 14, 10:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 PM EDT SAT JUL 14 2012 GAZ005-012-013-020-021-150315- 1043 PM EDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN PICKENS...MURRAY...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 1115 PM EDT... AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTH AT 15 MPH. WIND GUSTS OF 40 MPH AND HEAVY DOWNPOURS ARE LIKELY AS THESE STORMS MOVE ACROSS PICKENS...MURRAY...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE ARROWHEAD...WHITE...PINE LOG...FUNKHOUSER...FOLSOM... FAIRMOUNT...SONORAVILLE...RANGER...OAKMAN ...REDBUD...AUDUBON AND CARTERS. && LAT...LON 3458 8493 3465 8468 3409 8450 3409 8477 TIME...MOT...LOC 0243Z 163DEG 11KT 3443 8473
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:43 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Jul 14, 9:37 PM EDT | Special Weather Statement | FFC | Bartow, Cobb | 23 min |
| Jul 14, 11:27 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 33 min |
| Jul 15, 1:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 15, 1:25 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 15, 2:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 15, 2:07 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Jul 15, 2:22 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Jul 15, 2:31 PM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Jul 15, 2:54 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jul 15, 3:02 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jul 15, 3:23 PM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Jul 15, 3:28 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Jul 15, 4:00 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Jul 15, 4:41 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 15, 4:44 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Jul 15, 4:47 PM EDT | Special Weather Statement | FFC | Polk | 43 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.